Document Type

Article

Publication Date

3-25-2010

Publication Title

Nonlinear Processes in Geophysics

Abstract

Previous research regarding the solutions of Long's equation always presumed that the flow far upstream is without shear. In this paper we derive the proper form of this equation when shear is present. We then apply a sequence of transformations to this equation which make it possible to linearize it while preserving its physical contents. We then derive conditions under which the solutions of this linear equation admit the existence (or creation) of gravity waves. We present also a solution of this model equation when the presence of shear in the overall flow is 'small'.

Volume

17

Issue

2

First Page Number

201

Last Page Number

210

DOI

10.5194/npg-17-201-2010

Publisher Statement

An edited version of this paper was published by AGU. Copyright 2010 American Geophysical Union.

Included in

Mathematics Commons

Share

 
COinS